ADVERTISEMENT
ADVERTISEMENT

Q. How can I overcome the warming effects of Ashwagandha?

Answered by
Dr. Rahul Rathee
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 31, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

I am a 38 year old male. I started taking Ashwagandha 500 mg per day, a few months ago, and it improved my memory, attention, etc. But after a month, I began to have night sweats, agitation, weird sensations in the neck area and protruding eyes. I have read that Ashwagandha is excess pitta, I am new to ayurveda but also converted because Ashwagandha works wonders for me. I have some symptoms of overactive thyroid from it, but I really cannot quit it, because it has made me feel so good.

It has improved my life considerably. I suffer from OCD combined with BDD (body dysmorphic disorder) and depression. I am not producing enough serotonin, and my receptors for serotonin are also dysfunctional. In the last ten years, I have tried to keep myself aloft without psychiatric medication. Because it was not successful in my case, and they have some unwanted secondary effects. I take Omega 3, Vitamin E, Vitamin C, Zinc, Vitamin D, Inositol, 5-HTP and lately Ashwagandha, and I cannot have a decent life without these supplements. I will never quit Ashwagandha again; I really cannot live without it. I have tried ghee, but it is not cooling enough. I also tried taking Shatavari and Bacopa, but I have some weird feeling, so it is not working. I also tried Triphala and Amla for a month but was also feeling weird from it so gave it up. Now I take Ashwagandha on alternate days. Please help me adjust the warming effects of Ashwagandha.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I can understand your concern. I have carefully read all the details provided by you and here is the solution.

  • Never take Ashwagandha with ghee. Take it with cold milk, without sugar.
  • Take Ashwagandha only three days a week, taking it continuously in high doses for too long will not have any benefits.
  • Whenever you take Ashwagandha, try taking another ayurvedic medicine called Chandanasava with it. It is in liquid form, and you have to take three teaspoons of it with a glass of water twice a day.
  • Also, try eating amla (Indian gooseberry) every day.
  • It also seems you are not taking enough water which is a must for you, at least 10 to 15 glasses of water daily.
  • Immediately get a thyroid profile done. And send me the reports.

Revert with more information to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can my OCD get cured with lower dose of medicine?

Fluoxetine 40 mg has been very effective in treating OCD, but caused memory problem, speech problem and lack of concentration ... I am medicine compliant and after trying several SSRIs found Fluoxetine...   Read full

Shall I opt flap surgery and bone graft for my loose tooth?

.. that the loose teeth have gone beyond repair and should be removed (attachment removed to protect patient identity). The alternative treatment plan, which is cost effective, do deep scaling first to get clean gums and teeth and then use Betadin...   Read full

Please suggest ayurveda treatment for hearing loss.

Please suggest any ayurveda treatment for the same ... As it is a physiological degradation disease, the treatment falls into two categories pharmacological and surgical tr...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.